MAUDE Adverse Event Report: SPINECRAFT ASTRA SPINE SYSTEM; BONE TAP

SPINECRAFT ASTRA SPINE SYSTEM; BONE TAP
Catalog Number 6300-71-45-NC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the device history record was performed for applicable material, manufacturing processes, design specifications and inspection records.No deviations or discrepancies were found that could have contributed to the reported issue.Furthermore, the usage history review showed this lot has been in use in various surgical sterilization kits for several years with no similar complaints reported previously.Per spinecraft instruction for use, reusable instruments are required to be inspected carefully prior to each surgery and particularly the edges for those instruments with cutting features must be checked for distortion/large nicks.That said, based on the nature of the incident and information collected, we can only speculate that this failure is a result of normal wear and tear.
 
Event or Problem Description
The tip of the ø4.5mm tap broke during use.Surgery was completed successfully with another available tap with no patient complications reported.

Brand Name
ASTRA SPINE SYSTEM
Common Device Name
BONE TAP
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont 60559 5511
Manufacturer Contact
ami akallal-asaad
777 oakmont lane, suite # 200
westmont, IL 60559-5511
6309207300
MDR Report Key24720467
Report Number3004717358-2026-00001
Device Sequence Number6088280
Product Code LXH
UDI-Device Identifier00193082076480
UDI-Public(01)00193082076480(10)PM042714
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6300-71-45-NC
Device Lot NumberPM042714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale